For oral cancer, my husband finished radiation June 11. He had two high dose cisplatin May 1&2 and again May 20&21. He hasn’t lost all his hair but is getting rather thin and he is losing a fair amount. Has anyone used biotin or anything else to help it grow back? He is still drinking 4-5 ensure a day along with milk and tea with honey. He is trying various foods and most taste okay. Mucositis is gone for the lost part but his nose is quite dry and stuffy.
Hi there Cap . I finished treatment for oral cancer 30/5. I had two chemo ,the cisplatin caused 50% hearing loss for me . I also have hair thinning , it will grow back eventually . I use biotin products for my dry mouth. The dry mouth might take a while to resolve if they targeted the saliva glands . My taste buds are returning , sweet things are hard to taste.
I was told it’s the radium that causes hair thinning and the condition isn’t great . It’s a huge treatment to recover from and eating is a big chore to get through although good nutrition is so important. Hope your husband recovers quickly .
I was thinking it would take awhile for his hair to grow back. He is using biotene rinse for dry mouth and distilled water to flush out his dry and stuffy nose. Thankfully a nurse told him not to use tap water for that. He can taste sweet things almost normal and other foods taste ok. It is hard for him to chew and swallow meat and potatoes and fish even with drinking to wash it down. His weight is stable for several weeks now and actually gained a pound. (He lost a total of 40 lbs since the end of February when he was diagnosed) I hope you will be feeling better soon
Be part of this supportive community